Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 155, NWS Memphis, TN

June 26, 2000DeSoto County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2000, 4:40 PM CDT for DeSoto County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2000, 4:40 PM CDT (21:40 UTC)
Expired
Jun 26, 2000, 5:45 PM CDT
In force
65 min
Issued by
NWS Memphis, TN
Area
Whole counties

County DeSoto County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 262141
SVRMEM
MSC033-262245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
440 PM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 545 PM CDT

* AT 438 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  HORN LAKE...MOVING EAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 545 PM CDT INCLUDE...
  OLIVE BRANCH...
  LEWISBURG...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 26, 3:20 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT MON JUN 26 2000

HEALTHY ROUND OF TRWS DEVELOPED THIS AFTERNOON AND SOME JUST GETTING
SEVERE AT THIS TIME. LUKING FOR ACTIVITIY TO CONTINUE THIS EVE AND
EVEN MORE TO COME AFTER MIDNIGHT. FRONT NOT TO MOVE VERY FAST...SO
MORE TRWS TMR NIGHT AND WED. PW TO STAY HIGH...ALLOWING ANY SORT OF
LIFT TO PRODUCE CHANCE TRW.

KEPT TEMPS CLOSE TO NGM.

.MEM...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.